The University of Southampton
University of Southampton Institutional Repository

Nonlinear phase diffusion equations for the long-wave instabilities of hexagons

Nonlinear phase diffusion equations for the long-wave instabilities of hexagons
Nonlinear phase diffusion equations for the long-wave instabilities of hexagons
The phase instabilities of hexagons are studied using the lowest order amplitude equations. The shapes of the unstable modes and the nonlinear phase diffusion equations which hold close to onset are found. The latter show that the instabilities are subcritical. It is found that the long-wave zigzag and two-dimensional Eckhaus instabilities cannot occur in hexagons.
pattern formation, hexagons, long-wave instabilities, phase diffusion, Ginzburg-Landau equations
0893-9659
81-85
Hoyle, R.B.
e980d6a8-b750-491b-be13-84d695f8b8a1
Hoyle, R.B.
e980d6a8-b750-491b-be13-84d695f8b8a1

Hoyle, R.B. (1995) Nonlinear phase diffusion equations for the long-wave instabilities of hexagons. Applied Mathematics Letters, 8 (3), 81-85. (doi:10.1016/0893-9659(95)00034-N).

Record type: Article

Abstract

The phase instabilities of hexagons are studied using the lowest order amplitude equations. The shapes of the unstable modes and the nonlinear phase diffusion equations which hold close to onset are found. The latter show that the instabilities are subcritical. It is found that the long-wave zigzag and two-dimensional Eckhaus instabilities cannot occur in hexagons.

Full text not available from this repository.

More information

Published date: 1995
Keywords: pattern formation, hexagons, long-wave instabilities, phase diffusion, Ginzburg-Landau equations
Organisations: Mathematical Sciences

Identifiers

Local EPrints ID: 380294
URI: https://eprints.soton.ac.uk/id/eprint/380294
ISSN: 0893-9659
PURE UUID: 51a22cf7-6f5c-443f-bde7-c12a4722510a
ORCID for R.B. Hoyle: ORCID iD orcid.org/0000-0002-1645-1071

Catalogue record

Date deposited: 11 Aug 2015 16:40
Last modified: 06 Jun 2018 12:33

Export record

Altmetrics

Download statistics

Downloads from ePrints over the past year. Other digital versions may also be available to download e.g. from the publisher's website.

View more statistics

Atom RSS 1.0 RSS 2.0

Contact ePrints Soton: eprints@soton.ac.uk

ePrints Soton supports OAI 2.0 with a base URL of https://eprints.soton.ac.uk/cgi/oai2

This repository has been built using EPrints software, developed at the University of Southampton, but available to everyone to use.

We use cookies to ensure that we give you the best experience on our website. If you continue without changing your settings, we will assume that you are happy to receive cookies on the University of Southampton website.

×